Arkansas, 2006

Hail in Arkansas, March 31, 2006

March 31, 2006 · NWS LZK · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 31, 2:29 PM CST, 1 hour 6 minutes earlier.

Area forecast discussion, Mar 31, 2:29 PM CST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
229 PM CST FRI MAR 31 2006

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT
ALL MODELS CONTINUE TO ADVERTISE THE HIGHLY PROGRESSIVE SPLIT FLOW
WILL CONTINUE THROUGH THE PERIOD. NORTHERN STREAM WILL REMAIN MORE
ACTIVE THAN ITS SOUTHERN COUNTERPART WITH SEVERAL UPPER WAVES MOVING
THROUGH THE MEAN FLOW. MODELS ALL IN GENERALLY GOOD AGREEMENT AND A
BLEND OF SOLUTIONS WILL BE USED WITH A LEAN TOWARDS THE MORE
CONSISTENT GFS SOLUTION.

WATER VAPOR IMAGERY TELLS ALL THIS AFTERNOON WITH TWO SPRAWLING
UPPER LEVEL LOWS AND ASSOCIATED TROFS CLEARLY EVIDENT. THE FIRST
ONE OVER THE GREAT LAKES WILL CONTINUE TO MOVE AWAY AND NOT HAVE
MUCH MORE IMPACT ON OUR SENSIBLE WEATHER. THE SECOND SYSTEM IS
SITTING OFF THE WEST COAST AND WILL COME INTO PLAY LATER THIS
WEEKEND.

LATEST SURFACE ANALYSIS SHOWS A WELL DEFINED BOUNDARY EXTENDING FROM
NORTHEAST OKLAHOMA THROUGH EXTREME NORTHWEST ARKANSAS AND INTO EAST
CENTRAL MISSOURI. BOUNDARY CAN NO LONGER BE CALLED A COLD FRONT AS
TEMPERATURES BEHIND IT ARE ACTUALLY A FEW DEGREES WARMER THAN THOSE
PRECEDING IT THANKS TO ABUNDANT SUNSHINE. ISODROSOTHERMAL GRADIENT
IS 15 TO 20 DEGREES ACROSS THE BOUNDARY WITH DEW POINTS RANGING FROM
THE LOWER 40S OVER SOUTHWEST MISSOURI TO THE MID TO UPPER 60S OVER
PARTS OF SOUTHERN ARKANSAS. AFTER REMAINING NEARLY STATIONARY FOR
THE PAST SEVERAL HOURS...ITS IS SLOWLY SINKING TO THE SOUTH BUT IS
ONLY EXPECTED TO MAKE IT INTO CENTRAL ARKANSAS BY MORNING BEFORE
RETREATING BACK TO THE NORTH ON SATURDAY. TEMPERATURE AND HUMIDITY
FORECAST ACROSS THE CWA WILL BE PROBLEMATIC TONIGHT AND IS TOTALLY
DEPENDENT ON SOUTH THE BOUNDARY MAKES IT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE NIGHT
ALONG AND SOUTH OF THE BOUNDARY WHERE MARGINALLY UNSTABLE AIR WILL
REMAIN IN PLACE. CONVECTION WILL BE ENHANCES BY WEAK WAVE CAUGHT UP
IN THE SOUTHERN STREAM AND WOULD NOT BE SURPRISED TO SEE SOME
ELEVATED HAILERS THROUGH THE NIGHT OVER THE CENTRAL AND SOUTH.

HIGH PRESSURE IN THE EASTERN GULF WILL HELP PUSH THE BOUNDARY BACK
TO THE NORTH SATURDAY WITH 60 DEGREE PLUS DEW POINTS RETURNING TO
ALL OF THE CWA BY THE END OF THE DAY. ANOTHER WEAK TROF EMBEDDED IN
THE SOUTHERN STREAM WILL SWING THROUGH FOR A CONTINUING CHANCE OF
SHOWERS AND THUNDERSTORMS WITH ONCE AGAIN THE BEST CHANCES OVER THE
SOUTH WHERE THE BEST DYNAMICS LIE. ANOTHER WARM DAY IS IN STORE FOR
THE CWA BUT EXTENSIVE CLOUD COVER MAY KEEP TEMPERATURES IN CHECK A
FEW DEGREES. WILL GO WITH A BLEND OF MAV/FWC/ETA NUMBERS THROUGH THE
WEEKEND.

WHILE ALL THIS IS GOING ON... THE AFOREMENTIONED TROF MOVES ACROSS
THE NATIONS MID SECTION AND INTO THE WESTERN PLAINS BY SUNDAY
MORNING. MODELS CONTINUE TO HAVE SOME PROBLEMS WITH THIS SYSTEM AS
THEY WERE MUCH STRONGER AND FURTHER TO THE NORTH WITH THIS SYSTEM
YESTERDAY THAN WHATS BEING SHOWN TODAY. REGARDLESS...TROF INITIATES
SURFACE CYCLOGENESIS IN THE CENTRAL PLAINS EARLY SUNDAY WHICH
DEEPENS RAPIDLY AS IT RACES INTO THE GREAT LAKES STATES BY MONDAY
MORNING. SYSTEM DRAGS A COLD FRONT THROUGH THE AREA SUNDAY AFTERNOON
AND EVENING. SEVERE WEATHER WILL BE POSSIBLE WITH THIS SYSTEM BUT
ONCE AGAIN IT LOOKS LIKE BEST CHANCES WILL REMAIN TO THE NORTH OF
THE AREA. CONFIDENCE NOT OVERALL HIGH AS MODELS HAVE BEEN
STRUGGLING WITH THIS SYSTEM AND WOULD NOT BE SURPRISED TO SEE SOME
STRING WINDS AND LARGE HAIL AS FAR SOUTH AS THE METRO AREA.

FRONT SWEEPS THE MOISTURE OUT AND INTRODUCES COOLER AND CONSIDERABLY
DRIER AIR TO THE REGION FOR EARLY NEXT WEEK WITH TEMPERATURES 8 TO
10 DEGREES COOLER THAN WHAT WILL BE SEEN THIS WEEKEND. SURFACE RIDGE
WILL KEEP AREA DRY ALTHOUGH MOISTURE WILL BEGIN TO INCREASE LATE
TUESDAY OVER THE WEST AS NEXT SYSTEM APPROACHE
&&

.LONG TERM...WEDNESDAY THROUGH FRIDAY
WARM FRONT WILL MOVE BACK TO THE NORTH ON WEDNESDAY...WITH THE NEXT
COLD FRONT APPROACHING ON THURSDAY. COLD FRONT WILL MOVE INTO THE
REGION SOME TIME FRIDAY...BUT AT THIS POINT IT/S TOUGH TO SAY WHAT
IT/LL DO AFTER THAT. INDICATIONS ARE THAT IT MAY STALL.

THUS...WARM TEMPERATURES EXPECTED TO CONTINUE WITH AT LEAST SLIGHT
CHANCE/CHANCE POPS EACH DAY. GFS MOS NUMBERS HAVE A GREAT HANDLE ON
THE PATTERN...SO I TENDED TO STAY CLOSE TO THEM.
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK   AR  60  80  62  80 /  30  30  40  50
HARRISON AR       51  76  61  77 /  20  30  60  70
HOT SPRINGS AR    60  80  63  80 /  30  30  50  50
PINE BLUFF AR     60  81  62  81 /  30  30  40  50
MOUNTAIN HOME AR  51  75  61  77 /  20  30  50  60
MONTICELLO AR     62  82  63  82 /  40  30  40  50
SEARCY AR         56  80  61  79 /  30  30  40  50
MOUNT IDA AR      59  80  63  80 /  30  40  50  60
RUSSELLVILLE AR   56  79  62  79 /  30  30  50  60
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...56 / LONG TERM...57
Hazardous weather outlook, Mar 31, 5:00 AM CST, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST FRI MAR 31 2006

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CST FRI MAR 31 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT
A COLD FRONT WILL MOVE INTO NORTHWEST ARKANSAS TODAY. MOISTURE
WILL CONTINUE TO STREAM INTO ARKANSAS THROUGH THE AFTERNOON. AN UPPER
LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA AND BRING ANOTHER
CHANCE OF SHOWERS AND THUNDERSTORMS TODAY...BUT THESE SHOULD END BY
EARLY EVENING. CENTRAL AND EASTERN SECTIONS WILL HAVE A SLIGHT RISK
OF SEVERE THUNDERSTORMS TODAY. LARGE HAIL AND DAMAGING WINDS WILL BE
THE MAIN THREATS.

.DAY TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE WEATHER WILL REMAIN UNSETTLED ACROSS THE AREA THROUGH THE
WEEKEND. ANOTHER COLD FRONT WILL MOVE THROUGH SUNDAY NIGHT AND
MONDAY. CHANCES OF SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE INTO
EARLY NEXT WEEK. DRY WEATHER WILL PREVAIL ON TUESDAY. A SERIES OF
UPPER LEVEL LOWS WILL BRING SMALL CHANCES OF SHOWERS AND
THUNDERSTORMS AROUND MID WEEK.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

&&

FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEBSITE AT WWW.SRH.WEATHER.GOV/LZK

51

The radar

The Little Rock radar (KLZK), 37 km away, was scanning. The volume nearest the first event began at 21:33 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Faulkner

When
March 31, 3:35 PM CST
Where
Faulkner County, 3 mi NW of Conway
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
35.117, -92.483

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, March 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5497006.